Alert archive / Kansas / Flash Flood Warnings in 1997
Flash Flood Warning 6, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 13, 1997, 8:31 AM CDT for Butler County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 8:31 AM CDT (13:31 UTC)
- Expired
- Jun 13, 1997, 2:25 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Butler County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 1.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KICT 131333
FFWICT
KSC015-131925-
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
831 AM CDT FRI JUN 13 1997
* FLASH FLOOD WARNING FOR
WESTERN BUTLER COUNTY - SOUTH CENTRAL KANSAS
* UNTIL 225 PM CDT
* SOME STREAMS/AREAS AFFECTED
CREEKS AND STREAMS ACROSS WESTERN BULTER COUNTY
* CAUSE AND EFFECT
WIDESPREAD RAINS OF 4 TO 8 INCHES THAT FELL ACROSS WESTERN
BULTER COUNTY OVERNIGHT HAS RESULTED IN NUMEROUS CREEKS AND
STREAMS OVERFLOWING THEIR BANKS. AN OBSERVER 5 MILES SOUTHWEST
OF AUGUSTA REPORTED THE FOUR MILE CREEK OUT OF ITS BANKS AND
CAUSING FLOODING.
* FORECAST CONDITIONS
THE RAIN SHOULD END BY LATE MORNING...BUT FLOODING OF CREEKS...
STREAMS AND LOW WATER CROSSING WILL CONTINUE AS WATER DRAINS.
DO NOT DRIVE YOUR VEHICLE ACROSS WATER-COVERED ROADS. THE WATER
DEPTH AND CURRENT MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY.
HYSELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:08 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 13, 3:08 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 305 AM CDT FRI JUN 13 1997 SHORT TERM... MCS CURRENTLY OVER FA APPEARS TO BE BEHAVING AS IT TRACKS STEADILY OFF TO THE EAST. LOW LEVEL JET HAS SHIFTED OFF TO THE EAST...AND 3 HRS WORTH OF 88D DATA ON AWIPS INDICATE BACK EDGE OF SYSTEM IS ERODING. SHOULD SEE WAKE CONVECTION END SHORTLY AFTER THE START OF THE FIRST PERIOD IN SC KS...AND BY MID MORNING IN SE KS. PLENTY OF OUTFLOW WITH THIS SYSTEM HAS SUPPRESSED STATIONARY BOUNDARY AND BEST SFC DEWPOINTS SOUTH INTO OKLAHOMA. WEAK MID LEVEL RIDGING AND SUBSIDENCE BUILD INTO THE AREA TODAY SHOULD PREVENT ADDITIONAL TSTMS. NORTHEAST WINDS SHOULD ALLOW COOLER TEMPS TO SPILL INTO THE FA...PER MOS/FAN GUIDANCE WHICH LOOKS CLOSE. LONG TERM... CLOSED LOW CURRENTLY CRANKING OVER WESTERN NEVADA IS FORECAST TO DIG SOUTH AND THEN PULL OUT INTO THE CENTRAL ROCKIES BY 00Z SUNDAY. WEAK VORTICITY CENTERS EJECTING THROUGH SW FLOW AND RETURN SOUTHERLY LOW LEVEL FLOW WILL PROVIDE FOCUS FOR MORE TSTMS ACROSS FA...BUT TIMING LOOKS TO BE MORE CONDUCIVE TO CONVECTION SATURDAY EVENING. WILL KEEP THIRD PERIOD DRY. RSL 083/060 085/065 021-- SLN 083/060 084/065 021-- ICT 083/062 087/068 087 023-- HUT 081/061 086/067 023-- CNU 081/061 082/064 023-- DAVIS
In the hours before
Local storm report, Jun 13, 4:14 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
414 AM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 PM WICHITA KS 1.00 INCH HAIL
06/12/97 SEDGWICK 47TH S AND HYDRAULIC
1115 PM PEABODY KS 1.00 INCH HAIL
06/12/97 MARION REPORTED BY LAW ENFORCMENT
1125 PM WICHITA KS 1.50 INCH HAIL
06/12/97 SEDGWICK HYDRAULIC AND MAC ARTHUR
1130 PM HESSTON KS 1.00 INCH HAIL
06/12/97 HARVEY
1135 PM WICHITA KS 2.75 INCH HAIL
06/12/97 SEDGWICK 55TH S AND BROADWAY REPORTED BY
WEATHER DATA EMPLOYEE
1146 PM WICHITA KS 1.00 INCH HAIL
06/12/97 SEDGWICK 1 W MCCONNELL AFB
1150 PM WICHITA KS 0.75 INCH HAIL
06/12/97 SEDGWICK 47TH S AND WEBB
1205 AM WICHITA KS 1.00 INCH HAIL
06/13/97 SEDGWICK CENTRAL AND OLIVER
1230 AM 8 E KINGMAN KS 70 MPH TSTM GUST
06/13/97 KINGMAN HAM RADIO OPERATOR
0105 AM CLEARWATER KS 65 MPH TSTM GUST
06/13/97 SEDGWICK TRAINED SPOTTER
0110 AM WICHITA KS 65 MPH TSTM GUST
06/13/97 SEDGWICK WEATHER SERVICE EMPLOYEE
0113 AM 8 N ARKANSAS CITY KS 65 MPH TSTM GUST
06/13/97 COWLEY WLD WINFIELD/ARKANSAS CITY APT
0117 AM WINFIELD KS 65 MPH TSTM GUST
06/13/97 COWLEY REPORTED BY EOC
0122 AM 5 N MULVANE KS 70 MPH TSTM GUST
06/13/97 SUMNER REPORTED BY MULVANE PD
0123 AM 2 S ARKANSAS CITY KS 60 MPH TSTM GUST
06/13/97 COWLEY HAM RADIO OPERATOR
0147 AM DOUGLASS KS 60 MPH TSTM GUST
06/13/97 BUTLER HAM RADIO OPERATOR
RUNYANLocal storm report, Jun 13, 4:16 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
414 AM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 PM WICHITA KS 1.00 INCH HAIL
06/12/97 SEDGWICK 47TH S AND HYDRAULIC
1115 PM PEABODY KS 1.00 INCH HAIL
06/12/97 MARION REPORTED BY LAW ENFORCMENT
1125 PM WICHITA KS 1.50 INCH HAIL
06/12/97 SEDGWICK HYDRAULIC AND MAC ARTHUR
1130 PM HESSTON KS 1.00 INCH HAIL
06/12/97 HARVEY
1135 PM WICHITA KS 2.75 INCH HAIL
06/12/97 SEDGWICK 55TH S AND BROADWAY REPORTED BY
WEATHER DATA EMPLOYEE
1146 PM WICHITA KS 1.00 INCH HAIL
06/12/97 SEDGWICK 1 W MCCONNELL AFB
1150 PM WICHITA KS 0.75 INCH HAIL
06/12/97 SEDGWICK 47TH S AND WEBB
1205 AM WICHITA KS 1.00 INCH HAIL
06/13/97 SEDGWICK CENTRAL AND OLIVER
1230 AM 8 E KINGMAN KS 70 MPH TSTM GUST
06/13/97 KINGMAN HAM RADIO OPERATOR
0105 AM CLEARWATER KS 65 MPH TSTM GUST
06/13/97 SEDGWICK TRAINED SPOTTER
0110 AM WICHITA KS 65 MPH TSTM GUST
06/13/97 SEDGWICK WEATHER SERVICE EMPLOYEE
0113 AM 8 N ARKANSAS CITY KS 65 MPH TSTM GUST
06/13/97 COWLEY WLD WINFIELD/ARKANSAS CITY APT
0117 AM WINFIELD KS 65 MPH TSTM GUST
06/13/97 COWLEY REPORTED BY EOC
0122 AM 5 N MULVANE KS 70 MPH TSTM GUST
06/13/97 SUMNER REPORTED BY MULVANE PD
0123 AM 2 S ARKANSAS CITY KS 60 MPH TSTM GUST
06/13/97 COWLEY HAM RADIO OPERATOR
0147 AM DOUGLASS KS 60 MPH TSTM GUST
06/13/97 BUTLER HAM RADIO OPERATOR
RUNYANLocal storm report, Jun 13, 4:35 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
435 AM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 PM 3 E ROSE HILL KS 1.25 INCH HAIL
06/12/97 BUTLER TRAINED SPOTTER
0932 PM 2 E AUGUSTA KS 1.75 INCH HAIL
06/12/97 BUTLER
0935 PM 1 N ATLANTA KS 1.00 INCH HAIL
06/12/97 COWLEY
0941 PM WICHITA KS 0.75 INCH HAIL
06/12/97 SEDGWICK 40TH N AND ROCK RD
1000 PM BELLAIRE KS 1.75 INCH HAIL
06/12/97 SEDGWICK REPORTED BY POLICE
1005 PM WICHITA KS 1.25 INCH HAIL
06/12/97 SEDGWICK 40TH N AND ROCK WEATHER DATA
EMPLOYEE
1007 PM WICHITA KS 1.50 INCH HAIL
06/12/97 SEDGWICK 40TH N AND ROCK
1012 PM WICHITA KS 1.75 INCH HAIL
06/12/97 SEDGWICK 40TH N AND ROCK HAILED
FOR 31 MIN STRAIGHT HAIL
IN DRIFTS ON PORCH
1111 PM DERBY KS 0.75 INCH HAIL
06/12/97 SEDGWICK AGTAP SPOTTER
1111 PM WICHITA KS 1.75 INCH HAIL
06/12/97 SEDGWICK 47TH S AND K15
1112 PM WICHITA KS 0.75 INCH HAIL
06/12/97 SEDGWICK 47TH S AND HYDRAULIC
RUNYANLocal storm report, Jun 13, 4:36 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
435 AM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 PM 3 E ROSE HILL KS 1.25 INCH HAIL
06/12/97 BUTLER TRAINED SPOTTER
0932 PM 2 E AUGUSTA KS 1.75 INCH HAIL
06/12/97 BUTLER
0935 PM 1 N ATLANTA KS 1.00 INCH HAIL
06/12/97 COWLEY
0941 PM WICHITA KS 0.75 INCH HAIL
06/12/97 SEDGWICK 40TH N AND ROCK RD
1000 PM BELLAIRE KS 1.75 INCH HAIL
06/12/97 SEDGWICK REPORTED BY POLICE
1005 PM WICHITA KS 1.25 INCH HAIL
06/12/97 SEDGWICK 40TH N AND ROCK WEATHER DATA
EMPLOYEE
1007 PM WICHITA KS 1.50 INCH HAIL
06/12/97 SEDGWICK 40TH N AND ROCK
1012 PM WICHITA KS 1.75 INCH HAIL
06/12/97 SEDGWICK 40TH N AND ROCK HAILED
FOR 31 MIN STRAIGHT HAIL
IN DRIFTS ON PORCH
1111 PM DERBY KS 0.75 INCH HAIL
06/12/97 SEDGWICK AGTAP SPOTTER
1111 PM WICHITA KS 1.75 INCH HAIL
06/12/97 SEDGWICK 47TH S AND K15
1112 PM WICHITA x KS 0.75 INCH HAIL
06/12/97 SEDGWICK 47TH S AND HYDRAULIC
RUNYANLocal storm report, Jun 13, 5:30 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
530 AM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM 5 S WICHITA KS 1.75 INCH HAIL
06/12/97 SEDGWICK
1120 AM 5 E WICHITA KS 1.00 INCH HAIL
06/12/97 SEDGWICK
1130 PM 1 W DERBY KS 2.75 INCH HAIL
06/12/97 SEDGWICK
1150 PM 3 E DERBY KS 0.75 INCH HAIL
06/12/97 SEDGWICK 47TH S. AND WEBB
0003 AM GEUDA SPGS KS 70 MPH TSTM GUST
06/13/97 SUMNER
0115 AM STROTHER FIELD KS 65 MPH TSTM GUST
06/13/97 COWLEY
0212 AM EL DORADO KS 60 MPH TSTM GUST
06/13/97 BUTLER
OGRENLocal storm report, Jun 13, 5:31 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
530 AM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM 5 S WICHITA KS 1.75 INCH HAIL
06/12/97 SEDGWICK
1120 AM 5 E WICHITA KS 1.00 INCH HAIL
06/12/97 SEDGWICK
1130 PM 1 W DERBY KS 2.75 INCH HAIL
06/12/97 SEDGWICK
1150 PM 3 E DERBY KS 0.75 INCH HAIL
06/12/97 SEDGWICK 47TH S. AND WEBB
0003 AM GEUDA SPGS KS 70 MPH TSTM GUST
06/13/97 SUMNER
0115 AM STROTHER FIELD KS 65 MPH TSTM GUST
06/13/97 COWLEY
0212 AM EL DORADO KS 60 MPH TSTM GUST
06/13/97 BUTLER
OGRENThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 62 min |
| Jun 12, 8:23 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 62 min |
| Jun 12, 8:44 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 61 min |
| Jun 12, 9:23 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 62 min |
| Jun 12, 9:43 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 62 min |
| Jun 12, 9:49 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Jun 12, 9:51 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 64 min |
| Jun 12, 10:17 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 63 min |
| Jun 12, 10:36 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| Jun 12, 11:01 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 64 min |
| Jun 12, 11:11 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 64 min |
| Jun 12, 11:19 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 61 min |
| Jun 12, 11:31 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 64 min |
| Jun 12, 11:36 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| Jun 13, 12:11 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 64 min |
| Jun 13, 12:15 AM CDT | Flash Flood Warning | ICT | Sedgwick | 3 hr |
| Jun 13, 12:36 AM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 64 min |
| Jun 13, 12:52 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 63 min |
| Jun 13, 1:13 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 62 min |
| Jun 13, 1:51 AM CDT | Flash Flood Warning | ICT | Butler | 119 min |
| Jun 13, 3:10 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.